Alert archive / Idaho / High Wind Warnings in 2008
High Wind Warning 2, NWS Boise, ID
NWS Boise, ID issued this high wind warning at Apr 14, 2008, 8:35 PM MDT for 6 counties in Idaho. It was in force for 101 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2008, 8:35 PM MDT (02:35 UTC)
- Expired
- Apr 14, 2008, 10:16 PM MDT
- In force
- 101 min
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 10:13 PM MDT | DUST STORM | Mountain Home, ID | MOUNTAIN HOME ASOS...MUO...REPORTED BLOWING DUST AND HAZE WITH WIND GUSTS BETWEEN 46 TO 54 KTS BETWEEN 01 AND 02Z. CURRENT OBSERVATIONS INDICATE WIND GUSTS TO 38 KTS. VISIBILITIES 1 TO 1 1/4 SM 011Z TO 0135Z. |
| Apr 14, 10:23 PM MDT | NON-TSTM WND GST 33 | Jerome, ID | JEROME ASOS REPORTED A WIND GUST OF 33 KTS AT 0319Z. CURRENT OBSERVATION OF GUST TO 30 KTS WITH SUSTAINED WINDS OF 22KTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3506 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 150235 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 835 PM MDT MON APR 14 2008 IDZ012-ORZ064-150345- /O.CAN.KBOI.DU.Y.0001.000000T0000Z-080415T0500Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 835 PM MDT MON APR 14 2008 ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE BLOWING DUST ADVISORY FOR THE LOWER TREASURE VALLEY IN OREGON AND IDAHO. WINDS HAVE DECREASED AND VISIBILITY HAS IMPROVED IN THESE AREAS. $$ IDZ014-016-030-150700- /O.UPG.KBOI.WI.Y.0008.000000T0000Z-080415T0700Z/ /O.NEW.KBOI.HW.W.0002.080415T0235Z-080415T0700Z/ /O.NEW.KBOI.DS.W.0001.080415T0235Z-080415T0700Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 835 PM MDT MON APR 14 2008 ...DUST STORM WARNING IN EFFECT UNTIL 1 AM MDT TUESDAY... ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 1 AM MDT TUESDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND WARNING IS IN EFFECT UNTIL 1 AM MDT TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THESE WARNINGS ARE FOR THE UPPER TREASURE VALLEY FROM MOUNTAIN HOME EAST...THE WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. AT 815 PM MDT SPOTTERS NEAR GLENNS FERRY REPORTED STRONG WEST WINDS REDUCING VISIBILITY TO LESS THAN ONE EIGHTH OF A MILE. MOUNTAIN HOME REPORTED SUSTAINED NORTHWEST WIND TO 47 MPH WITH GUSTS TO 62 MPH. THESE CONDITIONS WERE MOVING EAST WITH A COLD FRONT AND WILL REACH THE WESTERN MAGIC VALLEY BY 10 PM MDT. VISIBILITY MAY DROP TO NEAR ZERO ALONG HIGHWAYS AND INTERSTATE 84 ESPECIALLY NEAR NEWLY PLOWED FIELDS. IF DRIVING BECOMES IMPOSSIBLE PULL OFF THE ROAD AND TURN OFF LIGHTS. WINDS WILL DECREASE TO 20 TO 30 MPH AFTER MIDNIGHT AND VISIBILITY WILL IMPROVE. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ015-029-150700- /O.CON.KBOI.WI.Y.0008.000000T0000Z-080415T0700Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- 835 PM MDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHWEST IDAHO HIGHLANDS AND OWYHEE MOUNTAINS UNTIL 1 AM MDT TUESDAY. A COLD FRONT MOVED THROUGH THE REGION LATE THIS AFTERNOON WITH SUSTAINED NORTHWEST WINDS NEAR 35 MPH AND GUSTS TO 50 MPH. WINDS 30 TO 45 MPH WILL CONTINUE UNTIL AROUND MIDNIGHT THEN DECREASE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS AROUND 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KBOI 150416 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1016 PM MDT MON APR 14 2008 ...GUSTY WINDS BEHIND COLD FRONT IN SOUTHWESTERN IDAHO... .WEST OR NORTHWEST WINDS INCREASED TO 30 TO 60 MPH IN SOUTHWESTERN IDAHO THIS EVENING BEHIND A COLD FRONT. THESE WINDS CAUSED REDUCED VISIBILITY IN AREAS OF BLOWING DUST. IDZ014-016-030-150700- /O.CAN.KBOI.DS.W.0001.000000T0000Z-080415T0700Z/ /O.NEW.KBOI.WI.Y.0009.080415T0416Z-080415T0700Z/ /O.CAN.KBOI.HW.W.0002.000000T0000Z-080415T0700Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1016 PM MDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT IN THE UPPER TREASURE VALLEY FROM MOUNTAIN HOME EAST...THE WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...UNTIL 1 AM MDT TUESDAY... ...DUST STORM WARNING IS CANCELLED... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MDT TUESDAY. THIS WIND ADVISORY REPLACES A PREVIOUSLY ISSUED HIGH WIND WARNING WHICH HAS BEEN CANCELLED. THE DUST STORM WARNING HAS ALSO BEEN CANCELLED. SUSTAINED WEST OR NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE ADVISORY AREA UNTIL AROUND 1 AM MDT TUESDAY. THESE WINDS WILL CAUSE REDUCED VISIBILITY IN AREAS OF BLOWING DUST. HOWEVER...WINDS WILL NOT BE AS STRONG AS THE 62 MPH GUSTS RECORDED AT MOUNTAIN HOME AROUND 8 PM. WITH LESS WIND THE BLOWING DUST HAZARD HAS ALSO BEEN REDUCED. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ015-029-150530- /O.CAN.KBOI.WI.Y.0008.000000T0000Z-080415T0700Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- 1016 PM MDT MON APR 14 2008 ...WIND ADVISORY FOR THE SOUTHWEST IDAHO HIGHLANDS AND OWYHEE MOUNTAINS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Apr 14, 2:44 PM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, Apr 14, 2:44 PM MDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
244 PM MDT MON APR 14 2008
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...MUCH-ANTICIPATED SYSTEM
NOW MOVING ONSHORE FROM NORTHERN CA TO WASHINGTON STATE. THE
ASSOCIATED COLD FRONT IS MOVING THROUGH OUR SOUTHEAST OREGON
COUNTIES AS EXPECTED. AT 2 PM MDT...IT EXTENDED FROM JUST WEST OF
MCCALL TO JUST WEST OF ONTARIO TO ABOUT 25 MILES WEST OF KREO IN
SOUTHEAST OREGON. IT WILL MOVE THROUGH OUR SOUTHWEST IDAHO
COUNTIES THIS EVENING. BEHIND THIS FRONT IS MUCH COLDER AIR AND
AREAS OF SHOWERS. AS SNOW LEVELS FALL SHARPLY THIS EVENING...RAIN
SHOWERS WILL TURN TO SNOW SHOWERS ABOVE 4000 FEET. BY TUESDAY
MORNING...ANY SHOWERS THAT FORM ALL THE WAY DOWN TO 2500 FEET
COULD BE MIXED WITH SNOW. HOWEVER...THESE SHOWERS WILL BE SPARSE
IN THE LOWER ELEVATIONS...AND NO ACCUMULATIONS ARE EXPECTED BELOW
5000 FEET. THE TROUGH THAT IS DRIVING THIS SYSTEM WILL REMAIN IN
CONTROL OF OUR WEATHER THROUGH WEDNESDAY...WITH PARTLY CLOUDY
SKIES AND COLD TEMPERATURES CONTINUING. HIGHS TUESDAY WILL BE
AROUND 15 DEGREES BELOW NORMAL...AND ON WEDNESDAY...TEMPS WILL
STILL BE 5 TO 10 DEGREES BELOW NORMAL. SHOWERS WILL BE MOST
NUMEROUS TONIGHT IN THE WEST CENTRAL MOUNTAINS AND IN THE HIGHER
ELEVATIONS OF BAKER COUNTY OREGON. SNOWFALL AMOUNTS UP TO 4 INCHES
WILL OCCUR ABOVE 7000 FEET...WITH 1 TO 3 INCHES ABOVE 5000
FEET...BY THE END OF TUESDAY. NORTHWEST WINDS BEHIND THE FRONT
WILL BLOW VIGOROUSLY TONIGHT AND TUESDAY...GUSTING TO 40 MPH IN
THE WESTERN MAGIC VALLEY TOMORROW AFTERNOON. THIS AREA MAY NEED A
WIND ADVISORY FOR TOMORROW AFTERNOON...BUT WITH AN ADVISORY
CURRENTLY IN EFFECT FOR OTHER AREAS...WILL LET THE EVENING OR
OVERNIGHT SHIFT DECIDE. FINALLY...SOME AREAS OF BLOWING DUST WILL
BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY IN
THE SNAKE RIVER VALLEY.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE IN
UNUSUALLY GOOD AGREEMENT WITH THE EXCEPTION OF THE LATEST AVAILABLE
ECMWF. THE GFS ENSEMBLES FROM 12Z SHOW VERY LITTLE SPREAD WHICH IS A
MINOR IMPROVEMENT OVER THE 06Z RUN WHERE A COUPLE OF MEMBERS WERE
AGREEING WITH THE MORE PROGRESSIVE AND SHEARED ECMWF. SO WEAK
RIDGING WITH NEAR NORMAL MAX TEMPERATURES THURSDAY AND FRIDAY WILL
GIVE WAY TO AN UNSEASONABLY COLD UPPER TROUGH FOR THE WEEKEND WITH
TEMPERATURES MUCH BELOW NORMAL. GFSX MOS APPEARS TOO WARM FOR THE
ENTIRE LONG TERM. BOTH ANALOG AND BC METHODS GIVE COOLER RESULTS...
ESPECIALLY FOR SATURDAY. WE LOWERED SATURDAY TEMPS BUT NOT QUITE AS
MUCH AS THE ANALOG OR BC BLENDS WANTED. OUR SUNDAY AND MONDAY
FORECASTS ARE ALSO BELOW MOS AND ABOUT 8 DEGREES BELOW NORMAL FOR
THE MINS AND 15 DEGREES BELOW NORMAL FOR THE MAXS. THE BEST CHANCES
OF PRECIPITATION WILL BE UNDER THE TROUGH SATURDAY NIGHT THROUGH
MONDAY WITH SLIGHT CHANCES FOR THE LOWER VALLEYS AND CHANCES FOR THE
MOUNTAINS...ABOUT 10 PERCENT ABOVE CLIMATOLOGY.
&&
.AVIATION...THE SLOW MOVING PACIFIC COLD FRONT HAS PASSED KBKE AND
KBNO AND WILL CROSS THE REMAINDER OF SOUTHEAST OREGON THIS AFTERNOON
BEFORE MOVING THROUGH SOUTHWEST IDAHO LATE THIS AFTERNOON AND
THIS EVENING. SO FAR MOISTURE AND INSTABILITY HAVE BEEN INADEQUATE
FOR THUNDERSTORMS. THE MAIN IMPACT OF THE FRONT HAS BEEN
PRECIPITATION OVER THE HIGHER TERRAIN OF NORTHEAST OREGON. VFR
CONDITIONS ARE HOLDING AT MOST REPORTING POINTS EXCEPT FOR MVFR
CEILINGS IN THE KBKE AREA. MVFR CONDITIONS WILL BECOME MORE
WIDESPREAD ACROSS THE WEST CENTRAL IDAHO AND BOISE MOUNTAINS THIS
EVENING IN SCATTERED RAIN AND SNOW SHOWERS...THEN IMPROVEMENT TO
GENERALLY VFR IS EXPECTED AFTER 06Z. MODERATE TO STRONG AND GUSTY
SOUTHEAST TO SOUTHWEST SURFACE WINDS WILL PERSIST INTO THE
EVENING...THEN DECREASE TO MODERATE WEST TO NORTHWEST FOLLOWING
PASSAGE OF THE FRONT. WINDS ALOFT WILL BE MODERATE TO STRONG
SOUTHWEST.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ015-IDZ029-
IDZ030.
OR...WIND ADVISORY UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING FOR ORZ061-
ORZ063.
&&
WEATHER.GOV/BOISE
SHORT TERM...SP
LONG TERM....JT/DD
AVIATION.....JTHazardous weather outlook, Apr 14, 5:41 AM MDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 541 AM MDT MON APR 14 2008 IDZ015-029-030-ORZ061-063-151145- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-MALHEUR COUNTY- 541 AM MDT MON APR 14 2008 /441 AM PDT MON APR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 12 PM MDT /11 AM PDT/ TO 9 PM MDT /8 PM PDT/ TODAY FOR THE SOUTHWEST HIGHLANDS...OWYHEE MOUNTAINS...SOUTHERN TWIN FALLS COUNTY...AND HARNEY AND MALHEUR COUNTIES OF OREGON. GUSTY SOUTHEAST TO SOUTHWEST WINDS WILL INCREASE TO 30 MPH...WITH LOCALIZED GUSTS TO 50 MPH...THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WIND DIRECTIONS WILL SWITCH TO WEST/NORTHWEST BEHIND THE FRONT...BUT WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES. IDZ011>014-016-028-ORZ062-064-151145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- BAKER COUNTY-LOWER TREASURE VALLEY OR- 541 AM MDT MON APR 14 2008 /441 AM PDT MON APR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 14, 6:54 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
654 PM MDT MON APR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM NON-TSTM WND GST 3 NW OWYHEE 43.83N 117.10W
04/14/2008 M49.00 MPH MALHEUR OR TRAINED SPOTTER
SUSTAINED WINDS OF 35 MPH GUSTING TO 49 MPH REDUCING
VISIBILITY TO .50 MILES DUE TO BLOWING DUST.
0520 PM HIGH SUST WINDS 1 N PARMA 43.80N 116.94W
04/14/2008 E35.00 MPH CANYON ID TRAINED SPOTTER
SUSTAINED WINDS OF 35 MPH REDUCING VISIBILITY TO .50
MILES DUE TO BLOWING DUST.
0600 PM HIGH SUST WINDS 3 E NOTUS 43.73N 116.74W
04/14/2008 E35.00 MPH CANYON ID NWS EMPLOYEE
SUSTAINED WINDS OF 35 MPH REDUCING VISIBILITY TO .25
MILES DUE TO BLOWING DUST.
0610 PM HIGH SUST WINDS 5 W MARSING 43.54N 116.91W
04/14/2008 E35.00 MPH OWYHEE ID TRAINED SPOTTER
SUSTAINED WINDS OF 35 TO 40 MPH REDUCING VISIBILTY TO .50
MILES DUE TO BLOWING DUST.
0615 PM HIGH SUST WINDS NAMPA 43.58N 116.56W
04/14/2008 E35.00 MPH CANYON ID NWS EMPLOYEE
SUSTAINED WINDS OF 35 MPH REDUCING VISIBILITY TO .50
MILES DUE TO BLOWING DUST.
&&
DDECKERThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 6:23 PM MDT | Blowing Dust Advisory | BOI | Canyon, Gem, Owyhee, Payette, Washington | 2 hr |
| Apr 14, 8:35 PM MDT | Dust Storm Warning | BOI | Ada, Elmore, Gooding, Jerome, Owyhee, Twin Falls | 101 min |
| Apr 14, 10:16 PM MDT | Wind Advisory | BOI | Ada, Elmore, Gooding, Jerome, Owyhee, Twin Falls | 2 hr |
Nearby
High Wind Warnings in Idaho, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.